MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM (VIPERWIRE ADVANCE); PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM (VIPERWIRE ADVANCE); PERIPHERAL ATHERECTOMY DEVICE
Model Number VPR-GW-FLEX14
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Return of the device for analysis is anticipated.A supplemental report will be submitted when the investigation is complete.
 
Event or Problem Description
During a wire exchange, the viperwire advance guide wire fractured in a 100% stenosed, heavily calcified distal tibial artery, as it was wedged in plaque.The lesion was heavily calcified and 100% stenosed.The fractured component was able to be snared and retrieved.The patient was in stable condition.
 
Additional Manufacturer Narrative
The viperwire advance guide wire was returned for analysis.The spring tip was fractured within the strain relief.Scanning electron microscopy analysis of the spring tip did not show a clear failure mechanism.The wire may have been pulled to failure, however, the exact root cause of the event could not conclusively be determined.The material inspection report for this guide wire lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM (VIPERWIRE ADVANCE)
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
aaron stevens
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key16784918
Report Number3004742232-2023-00114
Device Sequence Number5522880
Product Code MCW
UDI-Device Identifier10852528005718
UDI-Public(01)10852528005718(17)230731(10)389039-1
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberVPR-GW-FLEX14
Device Catalogue Number7-10041-03
Device Lot Number389039-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer05/16/2023
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown